Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

On a planar area-preserving curvature flow


Authors: Xiao-Li Chao, Xiao-Ran Ling and Xiao-Liu Wang
Journal: Proc. Amer. Math. Soc. 141 (2013), 1783-1789
MSC (2010): Primary 53C44; Secondary 35B40, 35K59, 37B25
DOI: https://doi.org/10.1090/S0002-9939-2012-11745-9
Published electronically: September 19, 2012
MathSciNet review: 3020863
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A classical nonlocal curvature flow preserving the enclosed area is reinvestigated. The uniform upper bound and lower bound of curvature are established for the first time. As a result, a detailed proof is presented for the asymptotic behavior of the flow.


References [Enhancements On Off] (What's this?)

  • [1] B. Andrews, Evolving convex curves, Calc. Var. Partial Differential Equations 7 (1998) 315-371. MR 1660843 (99k:58038)
  • [2] S. Angenent, Parabolic equations for curves on surfaces. I. Curves with $ p$-integrable curvature, Ann. of Math.(2) 132 (1990) 451-483; Parabolic equations for curves on surfaces II. Intersections, blow-up and generalized solutions, Ann. of Math. (2) 133 (1991) 171-215. MR 1078266 (91k:35102); MR 1087347 (92b:58039)
  • [3] K.S. Chou, X.L. Wang, The curve shortening problem under Robin boundary condition, NoDea Nonlinear Differential Equations and Applications 19 (2012) 177-194. MR 2902186
  • [4] K.S. Chou, X.P. Zhu, The curve shortening problem. Chapman $ \&$ Hall/CRC, Boca Raton, FL, 2001. MR 1888641 (2003e:53088)
  • [5] M. Gage, On an area-preserving evolution equation for plane curves, Nonlinear problems in geometry (Mobile, Ala., 1985), 51-62, Contemp. Math., 51, Amer. Math. Soc., Providence, RI, 1986. MR 848933 (87g:53003)
  • [6] M. Gage, R. Hamilton, The heat equation shrinking convex plane curves, J. Differential Geom. 23 (1986) 69-96. MR 840401 (87m:53003)
  • [7] M.A. Grayson, The heat equation shrinks embedded plane curves to round points, J. Differential Geom. 26 (1987) 285-314. MR 906392 (89b:53005)
  • [8] L.S. Jiang, S.L. Pan, On a non-local curve evolution problem in the plane, Comm. Anal. Geom. 16 (2008) 1-26. MR 2411467 (2009e:53083)
  • [9] Y.C. Lin, D.H. Tsai, On a simple maximum principle technique applied to equations on the circle, J. Diff. Eq. 245 (2008) 377-391. MR 2428003 (2010b:35252)
  • [10] Y.C. Lin, D.H. Tsai, Nonlocal flow of convex plane curves and isoperimetric inequalities, Arxiv: 1005.0438v1, 2010.
  • [11] Y.C. Lin, D.H. Tsai, On a general linear nonlocal curvature flow of convex plane curves, Arxiv: 1012.0114v1, 2010.
  • [12] Y.C. Lin, D.H. Tsai, Application of Andrews and Green-Osher inequalities to nonlocal flow of convex plane curves, preprint, 2012.
  • [13] L. Ma, L. Cheng, A non-local area preserving curve flow, Arxiv: 0907.1430v1, 2009.
  • [14] L. Ma, A.Q. Zhu, On a length preserving curve flow, Monatshefte für Mathematik 165 (2012) 57-78. MR 2886123
  • [15] S.L. Pan, H. Zhang, On a curve expanding flow with a nonlocal term, Comm. Contemp. Math. 12 (2010) 815-829. MR 2733199 (2012c:53102)
  • [16] S.L. Pan, J.N. Yang, On a non-local perimeter-preserving curve evolution problem for convex plane curves, Manuscripta Math. 127 (2008) 469-484. MR 2457190 (2010h:53099)
  • [17] G. Sapiro, A. Tannenbaum, Area and length preserving geometric invariant scale-spaces, Pattern Analysis and Machine Intelligence, IEEE Transactions 17 (1995) 67-72.
  • [18] X.L. Wang, The stability of $ m$-fold circles in the curve shortening problem, Manuscripta Math. 134 (2011) 493-511. MR 2765723 (2012d:53221)
  • [19] X.L. Wang, W.F. Wo, On the stability of stationary line and grim reaper in planar curvature flow, Bulletin of the Australian Mathematical Society 83 (2011) 177-188. MR 2784776 (2012c:35208)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C44, 35B40, 35K59, 37B25

Retrieve articles in all journals with MSC (2010): 53C44, 35B40, 35K59, 37B25


Additional Information

Xiao-Li Chao
Affiliation: Department of Mathematics, Southeast University, Nanjing, People’s Republic of China

Xiao-Ran Ling
Affiliation: Department of Mathematics, Southeast University, Nanjing, People’s Republic of China

Xiao-Liu Wang
Affiliation: Department of Mathematics, Southeast University, Nanjing, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9939-2012-11745-9
Keywords: Mean curvature flow, nonlocal flow, asymptotic behavior
Received by editor(s): August 24, 2011
Published electronically: September 19, 2012
Additional Notes: This work was supported by PRC Grants NSFC 11101078, 10971029 and 11171064 and the Natural Science Foundation of Jiangsu Province BK2011583
Communicated by: Lei Ni
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society